Requip XL


#1
Hi all,

Just got back from my first visit to my GP after being DX last November and he's given me a prescription for a starter pack of Requip plus a months supply of Requip XL.

I've had a read through the forum regarding this drug and its made me very worried about taking it, I'd be grateful to hear off anybody who's on or has tried this Requip XL to find out how it affected them.

Thanks in advance

beemer528

#2
Hi ,


I am taking 14 mg of Requip XL daily.

I started at 16 mg but felt it was too much so went down to 12 mg and at my PD specialist request went up to 14 mg, and I have not experienced anything unusual really except swollen legs and ankles, although the swelling is reduced substantially by exercise.

Tried Mirapexin, but couldn't get on with it at all, but we're all different, and different drugs of various strengths will affect each of us differently.

Can't give you advice, other than to try it and if it doesn't work, go back to the Doc.

Anyway, good luck with it.

Regards,

Mike.

#3
Hi ,


I am taking 14 mg of Requip XL daily.

I started at 16 mg but felt it was too much so went down to 12 mg and at my PD specialist request went up to 14 mg, and I have not experienced anything unusual really except swollen legs and ankles, although the swelling is reduced substantially by exercise.

Tried Mirapexin, but couldn't get on with it at all, but we're all different, and different drugs of various strengths will affect each of us differently.

Can't give you advice, other than to try it and if it doesn't work, go back to the Doc.

Anyway, good luck with it.

Regards,

Mike.

#4
Hi

Welcome to the forum.

I was dx April 2012 and this came as a shock - although I had been displaying symptoms never really thought Parkinsons was the culprit.

I currently take 14mg Requip XL, not really experiencing any real side effects other than swollen ankles. I was slowly started on the drug, gradual increase from 2mg to 16mg. It was only when I reached 16mg that the swelling was noted in my ankles so reduced to 14mg, this seems to have helped, also wear flight socks,

I think the best advice is give the drug a try and if you experience problems go back to see GP or Neuro Consultant.

Best wishes and hope to see you around the forum.

#5
Hello Dawn

I take 10mg of Requip XL I've not had the really nasty side effects but I have put on weight, craving chocolate, could be the drug or could just be comfort eating. I was lucky when I started it that my daughter could come and stay for a few weeks to monitor my reactions to it. Parkies is so different for everyone, you often can't tell if any particular problem would be improved by taking more drugs or is being caused by the drugs.
Really all you can do is try it and see how you go.

#6
hi Dawn.

I was given Requip XL and was originally titrated to 8 mg a day. I began to experience sleep paralysis, hallucinations and sparkly vision.

The Requip was reduced to 6 mg a day and the unwanted symptoms completely disappeared. I was also given Azilect at this point, which has been a real help.

I think the difficulty is getting the dose right for you.too much can give you unwanted side-effects which can become quite extreme. However, if the dosage is right it can make a huge difference.

Try it and see how it suits you, be mindful of the side-effects, encouraging those close to you to keep an eye on your spending etc. If you start to experience any of the unwanted side effects. Talk to your neurologist or Parkinson's nurse,that is what they are there for.

good luck
Caroline

#7
HI, I saw my parkinsons nurse last week and because I have been having mild anxiety problems she suggested I took mirapexin as well as the other pd drugs I already take. mainly Sinemet plus , or co -careldopa ( they are generically the same ). However the main undesirable side effects of this tablet could cause a desire to watch porn or gamble, now maybe this would suit some, but not me. So i am not going to take it , but I do take one dispersable madapor per day which seems to suit me fine. Mainly, it is a question of trial and error, and what suits one person , may not suit another. Anyway, I am sure you will find something suitable. Just keep trying different ones until you find the one which suits you best.